Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

An exact solution to a problem of axisymmetric torsion of an elastic space with a spherical crack


Author: Yuri A. Godin
Journal: Quart. Appl. Math. 53 (1995), 679-682
MSC: Primary 73C99; Secondary 73M25
DOI: https://doi.org/10.1090/qam/1359503
MathSciNet review: MR1359503
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is a well-known fact that the three-dimensional axisymmetric dilatation problem for an elastic space containing a spherical crack has an explicit solution, found and analyzed in [1]--[3]. The corresponding torsion problem, however, also of interest, has not apparently been investigated. To remedy this shortage we present here an exact solution to this problem, which incidentally reveals a remarkable effect concerning the stress intensity.


References [Enhancements On Off] (What's this?)

  • [1] V. A. Ziuzin and V. I. Mossakovskii, Axisymmetric loading of a space with a spherical cut, Appl. Math. Mech. 34, 172-177 (1970)
  • [2] N. L. Prokhorova and Iu. I. Solov'ev, Axisymmetric problem for an elastic space with a spherical cut, Appl. Math. Mech. 40, 640-646 (1976)
  • [3] M. A. Martynenko and A. F. Ulitko, Stress state near a vertex of a spherical notch in an unbounded elastic medium, Soviet Appl. Mech. 14, 911-918 (1978)
  • [4] H. Bateman and A. Erdélyi, Higher Transcendental Functions, Vol. I, McGraw-Hill, New York, 1955
  • [5] Ia. S. Uflyand, Method of Dual Equations in Mathematical Physics Problems, Nauka, Leningrad, 1977 (Russian)
  • [6] I. N. Sneddon and M. Lowengrub, Crack Problem in the Classical Theory of Elasticity, John Wiley and Sons, New York, 1969

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73C99, 73M25

Retrieve articles in all journals with MSC: 73C99, 73M25


Additional Information

DOI: https://doi.org/10.1090/qam/1359503
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society